A Caltech Library Service

Linear Stability of Flows in a Squeeze Film

Zhu, Ke-Qin and Ren, Ling and Liu, Yi (2005) Linear Stability of Flows in a Squeeze Film. Chinese Physics Letters, 22 (6). pp. 1460-1463. ISSN 0256-307X. doi:10.1088/0256-307X/22/6/045.

See Usage Policy.


Use this Persistent URL to link to this item:


We study linear stability of viscous flows in a squeeze lubrication film, in which the flow varies slowly in space and time, between two parallel plates moving normal to each other with a slow constant speed, generalizing the inviscid results of Aristov and Gitman [J. Fluid Mech. 464 (2002) 209]. The temporal evolution of two-dimensional disturbances for this physical situation, including the asymptotic behaviour of a long term or the transient behaviour of some time interval, is obtained by the construction of a low-dimensional Galerkin method. It is found that the wall boundaries typically play dual roles of stabilizer and destabilizer. They constrain the development of disturbances and have stabilizing influences. However, they give rise to velocity shear, which is diffused by viscosity and thereby tends to destabilize the flow.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 2005 Chinese Physical Society and IOP Publishing Ltd. Received 3 March 2005. Print publication: Issue 6 (June 2005). Supported by the National Natural Science Foundation of China under Grant No 10472054, and Specialized Research Fund for the Doctoral Programme of Higher Education of China under No 20040003070.
Issue or Number:6
Record Number:CaltechAUTHORS:ZHUcpl05
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:10406
Deposited By: Archive Administrator
Deposited On:02 May 2008
Last Modified:08 Nov 2021 21:07

Repository Staff Only: item control page